1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Metformin: nauseous all the time

Discussion in 'Ask A Question' started by Charlemagne G., Mar 3, 2016.

  1. Charlemagne G.

    Charlemagne G. Type 1 · Newbie

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    41
    Hi everyone - I'm Charlie.
    I'm a type one, and take novorapid with everything I eat, on a 1u-10g after 10am and before that, 1u-6g basis, with 44 degaldec.
    Last month my doctor started me on Metformin (just 500mg) to take with my evening meal, but each and every time - without fault - I've been nauseous and all around ill because of it. There was a brief period when my pharmacist wasn't able to supply me with Metformin for three or four days, and getting off the daily dose made me feel so much better. I'm in contact with my main clinic nurse, and she says just to see it through, but I'm missing a lot of school because of it, and I don't know whether this is normal, but...I'd just like some advice? I'm feeling terrible, and I'm laying in bed asleep half the time because of it - I get to sleep just after midnight, and have brief periods of wakefulness around seven or eight, before going right back to sleep until five in the afternoon. Is this normal?
     
  2. Cauliflower_rice

    Cauliflower_rice · Active Member

    Messages:
    44
    Likes Received:
    28
    Trophy Points:
    38
    Hi, My brother is a type 2 diabetic and started on metformin recently... like you he has felt very ill, really ill, like you, he has gone back to his Doctor and at present feels much better not on it. Lets hope you both find an acceptable alternative -
     
  3. urbanracer

    urbanracer Type 1 · Moderator
    Staff Member

    Messages:
    3,836
    Likes Received:
    3,071
    Trophy Points:
    198
    Hi @Charlemagne G.

    There is a Slow Release version - called Metformin SR. Ask your doc about this if you're sensitive to the standard variant. Many people on the forums find this beneficial.
     
  4. Patricia21

    Patricia21 Type 2 · Well-Known Member

    Messages:
    1,763
    Likes Received:
    6,895
    Trophy Points:
    178
    Hello and welcome.
    It took me a few weeks to feel better on Metformin,I felt sick and not wanting to eat, I felt a bit tired perhaps because I couldnt eat much and didnt have much energy.
    I wasnt as tired as you seem to be.
     
  5. Johndotcom

    Johndotcom Type 1 · Member

    Messages:
    18
    Likes Received:
    14
    Trophy Points:
    43
    I've been on 1000mg x twice daily Metformin for many years now together with being on a Insulin Pump.
    I appear every few months to get a couple of weeks of sickness and feeling ill, but then seems to return to normal till it happens again. I have told GP send Insulin Pump clinic, their only suggestion is to halve dosage why I feel ill, and prescribed anti sickness tablets and another tab to help, then put it back up again when fine. In that case why do I have to take it? It is meant to help the Insulin work better for me, but as I don't find any difference when on half doses, it now seems a complete waste of time. I'm type 1 insulin for 50 years, and on many other drugs for conditions, suffer severe pain on various pain killers and Morphine of 140mg daily plus, liquid Morphine for when pain just not bearable.
     
    #5 Johndotcom, Mar 3, 2016 at 10:19 PM
    Last edited by a moderator: Mar 3, 2016
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook